Thunderstorm Wind, Charles Mix
- When
- August 19, 9:30 PM CST
- Where
- Charles Mix County, Platte
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.383, -98.850
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Aug 19, 6:55 PM CST, 2 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SIOUX FALLS SD 755 PM CDT TUE AUG 19 2003 UPDATED ZONES FOR THE INCLUSION OF WATCH NUMBER 873. ALSO MODIFIED THE WX GRIDS FOR TIMING OF EXPECTED ACTIVITY TONIGHT...MAINLY SLOWED IT DOWN INTO THE EAST PUTTING TIMING MORE IN LINE WITH MOVEMENT OF 500H VORT LOBE. ALSO SPED UP TSRA CHANCES ACROSS THE WEST AS NMRS TSRA ARE FIRING OFF ALONG SFC CONVERGENCE AREA. OTHERWISE NO OTHER CHANGES EXPECTED ATTM. .FSD...NONE JRM
SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-IAZ001>003- 012>014-020>022-031-032-NEZ013-014-201200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1102 AM CDT TUE AUG 19 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP AGAIN THIS AFTERNOON...WITH THE BEST CHANCE COMING AFTER 300 PM CDT. SOME OF THE STORMS MAY BECOME SEVERE...PRODUCING HAIL AND STRONG STRAIGHT LINE WINDS. LOCALIZED HEAVY RAINFALL WILL ALSO BE A THREAT...ESPECIALLY SOUTH AND EAST OF A TYNDALL TO MARSHALL LINE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS MAY LINGER WEDNESDAY MORNING...MAINLY IN SOUTHWEST MINNESOTA AND NORTHWEST IOWA. SCATTERED THUNDERSTORMS WILL THEN REDEVELOP OVER PARTS OF THE AREA IN THE AFTERNOON AND BE MAINLY IN SOUTHWEST MINNESOTA AND NORTHWEST IOWA BY EVENING. ISOLATED STORMS MAY BE SEVERE IN SOUTHWEST MINNESOTA AND NORTHWEST IOWA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 300 PM CDT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 08
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
738 PM CDT TUE AUG 19 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0710 PM 6 NNW DIXON SD 60 MPH TSTM GUST
08/19/03 GREGORY REPORTED BY STORM
SPOTTER. RAINFALL 0.80
OF AN INCH. MANY SMALL
BRANCHES DOWN.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
821 PM CDT TUE AUG 19 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0800 PM 10 NNE PUKWANA SD 60 MPH TSTM GUST
08/19/03 BRULE 2+ INCH BRANCHES DOWN.
REPORTED BY PUBLIC.The Sioux Falls radar (KFSD), 173 km away, was scanning. The volume nearest the first event began at 03:27 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2003Every state in 2003This day in weather historyWarnings in South Dakota, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5375306.